Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 11, 2018, 4:38 AM CDT for Martin County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 4:38 AM CDT (09:38 UTC)
- Expired
- Jun 11, 2018, 5:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Sioux Falls radar (KFSD), 155 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067 WWUS83 KMPX 110938 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 438 AM CDT MON JUN 11 2018 MNZ091-111015- Martin- 438 AM CDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MARTIN COUNTY... At 437 AM CDT, a strong thunderstorm was located near Alpha, or 8 miles east of Jackson In Jackson County, moving north at 5 mph. Nickel size hail & localized flooding are possible with this storm. This storm will remain over mainly rural areas of west central Martin County. This includes Interstate 90 between mile markers 82 and 86. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4375 9485 4374 9474 4360 9474 4360 9485 TIME...MOT...LOC 0937Z 182DEG 6KT 4367 9482 $$ ETA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:38 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 11, 2:38 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 238 AM CDT Mon Jun 11 2018 .SHORT TERM...(Today and tonight) Issued at 237 AM CDT Mon Jun 11 2018 Showers and thunderstorms are expected to develop and move across the region today and tonight. The main threat with these storms is heavy rain. WPC has a slight risk of excessive rain across most of Minnesota. A secondary threat today is large hail, but overall the severe threat is lower than the hydro threat. SPC has a marginal risk for severe weather across the southern half of the forecast area, and slight risk down along I-90. Early morning IR satellite imagery showed another batch of MCSs across the Midwest. One was located in the eastern Dakotas, while another one was located across Iowa. There is a upper level trough over the high plains, with weak ridging over the Mississippi River Valley. As a result, the shear profile is considerably less across the southeast compared to the northwest. As the surface there is a trough of low pressure in eastern South Dakota, and this trough will slowly migrate eastward today and tonight. As it does so, low level convergence will lead to thunderstorm development. These storms should be elevated based on the forecast soundings. The soundings do show a stout elevated mixed layer, and this will set the stage for around 1500 to 2000 J/kg of MUCAPE, which should lead to updrafts strong enough for some large hail. The deep layer shear is marginal, and the hodograph shows a confused wind profile in the mid levels of the storm. This should lead to a multicellular storm mode, so anticipate more of a pulse-severe threat than an organized storm mode. Precipitable water is on the order of 1.75 to 2 inches, so those storms that don't produce hail will likely produce very heavy rain. HiRes models show a few 2 to 4 inch bullseyes across the region, so isolated rainfall amounts of this magnitude seems reasonable. This could lead to flooding along some smaller rivers and creeks that are already running high. .LONG TERM...(Tuesday through Sunday) Issued at 237 AM CDT Mon Jun 11 2018 With the slowing of the frontal boundary precipitation now looks to linger across west-central WI into Tuesday morning. Much drier air moves in behind the front with sunny skies, dewpoints in the low 50s, & highs around 80 leading to a couple of fantastic early summer days Tuesday & Wednesday. As high pressure at the surface slides off to the east warm advection on the back side will help generate our next chance of thunderstorms Wednesday night into Thursday morning, with the best chances for precipitation across southern Minnesota. An upper-level trough approaches the northern plains Friday which looks to set the stage for an active couple of days over the weekend. Large scale southerly flow will allow our highs to approach 90 degrees Friday through Sunday & with the Gulf wide open we'll see much more humid air return as dewpoints approach 70 degrees. Models are inconsistent with the timing & location of the best thunderstorm chances but for now it looks like we'll have decent chances across the area Friday through Sunday. With PW values on the order of 1.5"-2" over the weekend, we'll have to monitor the threat for heavy rain & potential flooding. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1057 PM CDT Sun Jun 10 2018 A strip of MVFR cigs continues from west central MN to southeast MN and should remain there for the night. Eventually these cigs will expand and lower to IFR across western MN late tonight. Showers and thunderstorms will develop along the MN river around that time, but will weaken to a few showers as they head into a more stable airmass east of STC-MKT Monday morning. Additional development expected as instability builds Monday afternoon ahead of a cold front. KMSP...VFR through much of the period, but some MVFR cigs are possible as showers and thunderstorms expand in coverage later Monday. It may be dry through early Monday afternoon, but TSRA chances increase during the mid afternoon. /OUTLOOK FOR KMSP/ Tue...MVFR early then VFR. Wind NW at 10-15 kts. Wed...Mainly VFR. Wind W 10 kts. Thu...VFR with MVFR/-TSRA possible early. Wind SE at 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...ETA AVIATION...BORGHOFF
Hazardous weather outlook, Jun 11, 3:33 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 333 AM CDT Mon Jun 11 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 333 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected across western and far-southern MN this morning, a few may become locally severe with large hail the primary hazard. Additional thunderstorm development is expected this afternoon & evening into central/eastern Minnesota & west- central Wisconsin. Storms this afternoon will be capable of producing large hail & damaging winds, but most of the severe threat is expected to be contained to along the MN/IA border. Heavy rain leading to localized flooding is the more likely hazard area-wide, especially along the Minnesota River valley where streams & rivers are already high from prior rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next chance for thunderstorms comes Wednesday night. Thunderstorms with a threat for heavy rain & flooding are possible over the weekend. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Monday afternoon & evening, especially across far-southern Minnesota.
In the hours before
Special weather statement, Jun 11, 4:38 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 438 AM CDT MON JUN 11 2018 MNZ091-111015- Martin- 438 AM CDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MARTIN COUNTY... At 437 AM CDT, a strong thunderstorm was located near Alpha, or 8 miles east of Jackson In Jackson County, moving north at 5 mph. Nickel size hail & localized flooding are possible with this storm. This storm will remain over mainly rural areas of west central Martin County. This includes Interstate 90 between mile markers 82 and 86. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4375 9485 4374 9474 4360 9474 4360 9485 TIME...MOT...LOC 0937Z 182DEG 6KT 4367 9482 ETA
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:27 AM CDT | Special Weather Statement | MPX | Meeker | 2 hr |
| Jun 11, 10:54 AM CDT | Special Weather Statement | MPX | Meeker | 3 hr |
| Jun 11, 11:17 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Swift | 3 hr |
| Jun 11, 11:20 AM CDT | Special Weather Statement | MPX | Renville | 3 hr |
| Jun 11, 11:39 AM CDT | Special Weather Statement | MPX | Martin | 3 hr |
| Jun 11, 12:09 PM CDT | Special Weather Statement | MPX | Anoka, Benton, Carver, Chisago, Dakota, Hennepin and 5 more | 66 min |
| Jun 11, 1:40 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 80 min |
| Jun 11, 5:24 PM CDT | High Wind Warning | MPX | Benton, McLeod, Meeker, Mille Lacs, Sherburne, Stearns and 1 more | 96 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.